Police report six drug overdoses and two deaths recently in Mississauga and Brampton
Peel police are warning the public about the dangers of illicit narcotics after seeing a string of recent overdoses believed to be related to illicit drug use.
Since March 5, 2021, police say there have been six reported overdoses in Peel, two of which resulted in death.
“Illicit drugs have been revealed by Health Canada to contain combinations of narcotics, including Heroin, Cocaine, Carfentanil and Fentanyl,” said police.
“These combination drugs are manufactured illegally and in ways that cause inconsistency in potency. This process makes the combination drugs unpredictable and increasingly life-threatening for users.”
Details about where these incidents took place in Peel have not been disclosed by police.
Residents are asked to be a Good Samaritan and call 911 if they witness an emergency happening with a friend or family member using illicit drugs.
There are numerous signs of a potential overdose. Someone may have overdosed if they:
- Can’t stay awake, walk or talk
- Are breathing slowly or not at all
- Have a limp body
- Are not responding to noise or knuckles being rubbed hard on their breastbone
- Are making snoring or gurgling sounds
- Have pale or blue skin — especially on their nail beds and lips — and they feel cold
- Have tiny pupils (pinpoint) or their eyes are rolled back
- Are vomiting
Police say they will honour the “Good Samaritan Act”, which encourages individuals to help a victim in distress without fear of punishment.
Officers additionally carry naloxone — a medication used to help counter the effects of opioid overdose — and participating Ontario pharmacies offer free injectable and nasal spray naloxone kits.
“You don’t need a prescription to obtain a kit. The pharmacist will train you on how to recognize an opioid overdose and explain how to use the naloxone kit,” police said.
Anyone with information related to the production or sale of illicit narcotics is urged to contact Peel police’s Specialized Enforcement Bureau at 905-453-2121, ext. 3515.
- Peel police report four drug-related deaths in 24 hours
- Peel Police Warning Mississauga Residents To Beware of Dangerous Substance
- Police warn of "toxic" drug batch on Oshawa streets
- Peel Police Cleared in Man's Naloxone-Related Death in Mississauga
- Police Seize Firearm and Illicit Drugs in Mississauga
- One-year-old girl pulled from Burlington swimming pool dies in hospital
- Hamilton considers closing East Mountain street to vehicles, asks residents to weigh in
- Driver flees on foot after rollover crash with critical injuries in Mississauga
- Suspects sought after one male stabbed, another assaulted in Mississauga
- Police investigating after store robbed at knifepoint in Brampton